Skip to Content

What are the main withdrawl symptoms when you quit using vicodin and how long do they last?

Responses (1)

Anonymous 1 May 2010

I don't know if this is just me but I don't get withdraw's I just feel all the pain come back 10x's worse than what it usually is. I mostly feel like I just have to have it in order not to feel the pain. I especially think about that excruciating pain without them.

milkmouth 1 May 2010

I appreciate you answering me back on my question. I am trying to get off the medication because I feel like I am getting immune to the meds and need to take more to not feel the pain. But by taking more then I run out before the prescription can be filled again. When I don't have them I get bad headaches but mostly I suffer with extreme leg cramps and muscle aches. Is this what you experience? I would appreciate any feedback I can get because I am not sure what to expect and how long this will last before it begins to subside. Thank you again as you were the only one who answered my question and I think I would feel better if I had someone to talk to about this terrible addiction.

ZumbaGirl 1 May 2010

I recently went through supervised Vicodin withdrawal in the hospital. I had been addicted for about a year (legitimate chronic pain), and after the doc who had been refilling my prescription happily 2 or 3 times a month decided to stop, I went through 2 days of withdrawal on my own; then my primary care physician got me into the hospital, where I spent about 5 days.

I've been told not to try to withdraw on your own, and also that trying to taper down doesn't work. I was very lucky, because the two days on my own were pretty hellish. I was nauseous, shaking, achey, restless, and, of course, in a lot of pain. Once in the hospital I was given injections of a powerful anti-inflammatory plus other non-opioid painkillers, as well as clonodine, which is used to help withdrawal symptoms, and a mild sedative.

My time in the hospital was not that bad. The worse was the back pain, but it was manageable.

milkmouth 3 May 2010

Thank you for taking the time to answer my questions. Years ago I was addicted to something more powerful than vicodin and how I went through the withdrawls on my own I still don't understand. So I am going to try and do this alone and hope I get feedback from you understanding people because I don't feel so alone, but I am really scared.I am ashamed to think I let myself get to this point in my life because I am actually a good person. It just happened and now I am so sad.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions